Anesthesiology/Anesthesia Time in Body
Dr. Thank you first for your availability! I have had 2 surgeries in the past 2 months. First was an Adrenalectomy on 10-12 and the second was a slight rotator repair on 12-14. I was on 9 meds previously for the High BP for about a year. The problem started about 10 years ago when I had a physical and I was 240/140--Nurse about passed out. Previously I was your typical 120/70-80, hard charging weekend warrior, fun runs triathalons, swimming etc. I always would ask the 13 previous Drs that there has to be something else wrong and they all said that I am a typical middle aged male who gets HBP. Finally went to Mayo and they found the Adrenal problem.
So now I am starting to want to work out again, only on Toprol and am wondering what the half life is for the Anesthesia and if there is something I can do to rid myself of any toxins created from it? Am I nuts or what are your thoughts?
Thank you, Ken
PS, I also have had both Meniscus's repaired, hip replaced, other shoulder done and elbow repair in the last five years. I will be 54 in March.
No, your are not nuts; this is a good and often-asked question. Anesthetics by design are short-acting, short half-life agents. This was not always the case, but in recent years for many reasons is regularly the case. Factors such as obesity and/or kidney and liver disease may affect how much time it takes for anesthetics to finally leave one's body--but certainly in your case, given the time since your surgeries they are now long gone. At this time, there's nothing to do to 'increase' the excretion of anesthetics or their metabolites. Best wishes. Since the cause of your hypertension has been elucidated and addressed, can you now come off the blood pressure 'toxin' called Toprol?